Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 19, 2015, 3:52 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 19, 2015, 9:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2015, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 19, 2015, 9:00 AM CDT
- Expired
- Apr 19, 2015, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2687 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS74 KAMA 190852 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 352 AM CDT SUN APR 19 2015 OKZ001-002-TXZ001-002-006-007-191700- /O.NEW.KAMA.WI.Y.0003.150419T1400Z-150419T2300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS 352 AM CDT SUN APR 19 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING. * EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 TO 45 MPH ARE EXPECTED ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE NORTHWEST TEXAS PANHANDLE THROUGH EARLY THIS EVENING. * TIMING...WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING AND REMAIN STRONG UNTIL AROUND EARLY TO MID AFTERNOON. * IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND BY THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
3 follow-up statements
482 WWUS74 KAMA 191542 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1042 AM CDT SUN APR 19 2015 OKZ003-TXZ003>005-008>020-192300- /O.EXA.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL- OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 1042 AM CDT SUN APR 19 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 55 MPH ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND OVER MUCH OF THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. * TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL AROUND EARLY THIS EVENING. * IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND BY THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ001-002-TXZ001-002-006-007-192300- /O.CON.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS 1042 AM CDT SUN APR 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 55 MPH ARE EXPECTED ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE NORTHWEST TEXAS PANHANDLE THROUGH EARLY THIS EVENING. * TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL AROUND EARLY THIS EVENING. * IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND BY THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLK/MB
339 WWUS74 KAMA 191953 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 253 PM CDT SUN APR 19 2015 OKZ001>003-TXZ001>008-011-012-016-017-200400- /O.NEW.KAMA.FR.Y.0001.150420T0900Z-150420T1500Z/ /O.CON.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...HEREFORD...CANYON 253 PM CDT SUN APR 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY. * EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 55 MPH ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND OVER MUCH OF THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. TEMPERATURES WILL FALL INTO THE MID 30S ACROSS THE OKLAHOMA PANAHNDLE AND ALL BUT THE SOUTHEAST PORTION OF THE TEXAS PANHANDLE TONIGHT. THIS MAY LEAD TO THE DEVELOPMENT OF FROST. * TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL AROUND EARLY THIS EVENING. FROST FORMATION IS POSSIBLE BETWEEN 3 AM AND 10 AM MONDAY MORNING. * IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND BY THE STRONG WIND. WHERE FROST FORMS...SENSITIVE PLANTS AND VEGETATION THAT ARE OUTSIDE MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ009-010-013>015-018>020-192300- /O.CON.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/ ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...MIAMI...CANADIAN...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON... WELLINGTON 253 PM CDT SUN APR 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 TO 55 MPH ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND OVER MUCH OF THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. * TIMING...STRONG NORTHERLY WINDS WILL REMAIN STRONG UNTIL AROUND EARLY THIS EVENING. * IMPACTS...THE STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND BY THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
624 WWUS74 KAMA 192316 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 616 PM CDT SUN APR 19 2015 OKZ001>003-TXZ001>008-011-012-016-017-200900- /O.EXP.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/ /O.CON.KAMA.FR.Y.0001.150420T0900Z-150420T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...HEREFORD...CANYON 616 PM CDT SUN APR 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... ...WIND ADVISORY HAS EXPIRED... * EVENT...TEMPERATURES WILL FALL INTO THE MID 30S ACROSS THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEAST PORTION OF THE TEXAS PANHANDLE TONIGHT. THIS MAY LEAD TO THE DEVELOPMENT OF FROST. * TIMING...FROST FORMATION IS POSSIBLE BETWEEN 3 AM AND 10 AM MONDAY MORNING. * IMPACTS...WHERE FROST FORMS...SENSITIVE PLANTS AND VEGETATION THAT ARE OUTSIDE MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ009-010-013>015-018>020-200030- /O.EXP.KAMA.WI.Y.0003.000000T0000Z-150419T2300Z/ ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...MIAMI...CANADIAN...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON... WELLINGTON 616 PM CDT SUN APR 19 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED TO BELOW 35 MILES AN HOUR. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 18, 10:39 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 18, 10:39 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1039 PM CDT SAT APR 18 2015 .AVIATION... LIGHT NORTH TO NORTHWEST WINDS WILL INCREASE BY MID MORNING SUNDAY INTO THE 26 TO 32 KNOT RANGE WITH HIGHER GUSTS. WINDS WILL THEN DECREASE TO LESS THAN 10 KNOTS WITH SUNSET ON SUNDAY. SKIES ARE EXPECTED TO REMAIN VFR. && .PREV DISCUSSION... /ISSUED 615 PM CDT SAT APR 18 2015/ AVIATION... A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED UNDER THE COLD CORE OF THE LOW...SO HAVE ENTERED SOME GUSTY SHOWERS INTO THE TAFS FOR THIS EVENING. NORTHWEST WINDS WILL GENERALLY REMAIN AT 10 KNOTS OR LESS OUTSIDE OF THE SHOWERS. NORTHWEST TO NORTH WINDS WILL THEN PICK UP TO 25 TO 30 KNOTS WITH HIGHER GUSTS BY MID MORNING ON SUNDAY. SKIES SHOULD REMAIN VFR. PREV DISCUSSION... /ISSUED 521 PM CDT SAT APR 18 2015/ UPDATE... WEST TEXAS MESONET AND SCHOOL NET OBSERVATIONS SHOW A CONTINUED DECREASE IN SURFACE DEW POINTS AND VEERING OF SURFACE WINDS ACROSS THE FAR EASTERN PORTION OF THE TEXAS PANHANDLE. SPC RAP MESOANALYSIS HAS RESPONDED BY DEPICTING MUCH HIGHER LCL HEIGHTS THAT ARE LESS FAVORABLE FOR TORNADOES. A MORE FAVORABLE ENVIRONMENT EXISTS FURTHER EAST INTO OKLAHOMA WHERE SURFACE WINDS REMAINED BACKED AND AT LEAST SHALLOW LOW LEVEL MOISTURE /DEW POINTS IN THE MID TO UPPER 50S/ IS PRESENT. A FAIRLY POTENT VORT MAX IS MOVING ACROSS THE TEXAS PANHANDLE NOW AS SEEN ON WATER VAPOR LOOP AND THIS MAY RESULT IN AN UPTICK IN CONVECTION OVER THE NEXT COUPLE OF HOURS. HAIL AND WIND ARE STILL POSSIBLE WITH THE STRONGEST STORMS AS ENOUGH INSTABILITY REMAINS INTO EARLY EVENING. WILL CONTINUE TO MONITOR TRENDS IN THE OBSERVATIONS...ESPECIALLY LATER THIS EVENING WHEN MIXING SUBSIDES AND THE DRYLINE POSSIBLY SHIFTS WESTWARD SOME. THE BEST CHANCE OF BETTER LOW LEVEL MOISTURE RETURNING TO THE FORECAST AREA WILL BE ACROSS WHEELER AND COLLINGSWORTH COUNTIES. BRB PREV DISCUSSION... /ISSUED 221 PM CDT SAT APR 18 2015/ DISCUSSION... EARLY THIS AFTERNOON A DEEP CLOSED LOW WAS SITUATED OVER EASTERN COLORADO AND SLOWLY MOVING EAST. A BAND OF CLOUDS ASSOCIATED WITH A RELATIVELY POTENT VORT LOBE ROTATING AROUND THE MID-UPPER LOW WAS EVIDENT IN IR/VIS SATELLITE. SURFACE OBSERVATIONS SHOW LIGHT RAIN BENEATH THIS BAND OF CLOUDS AT CLAYTON NEW MEXICO AND PRESUMABLY FURTHER SOUTH-SOUTHWEST EAST OF TUCUMCARI INTO THE FAR WESTERN TEXAS PANHANDLE WHERE LIGHT ECHOS WERE PRESENT ON REGIONAL RADAR MOSAIC. FURTHER EAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLE LOW CLOUDS HAVE DIMINISHED AND/OR SHIFTED INTO OKLAHOMA AS SURFACE WINDS CONTINUE TO VEER SLIGHTLY. SHALLOW LOW LEVEL MOISTURE SEEN ON 12Z KAMA SOUNDING REMAINS ACROSS THE EASTERN PANHANDLES EAST OF A DIFFUSE DRYLINE. THERE REMAINS SOME UNCERTAINTY ON THE POSITION OF THE DRYLINE THAT IS EXPECTED TO SHARPEN THIS AFTERNOON AS DIABATIC HEATING/MIXING COMMENCES. USING SHORT RANGE MODEL FORECAST SOUNDINGS AS GUIDANCE ON THE DEPTH OF MOISTURE OFF THE CAPROCK AND ESPECIALLY FURTHER EAST NEAR THE OKLAHOMA BORDER LEADS TO FAIRLY HIGH CONFIDENCE ON THE PREVIOUS FORECAST WHICH RELEGATES ANY SUBSTANTIAL DEEP CONVECTION TO NEAR OR JUST EAST OF THE OKLAHOMA STATE LINE LATER THIS AFTERNOON. LOW LEVEL MOISTURE IS DEEPER FROM THERE EASTWARD INTO OKLAHOMA AND THUS DRYLINE CIRCULATION THAT DEVELOPS STANDS A BETTER CHANCE AT INITIATING CONVECTION THERE THAN WAS THE CASE FURTHER WEST YESTERDAY. SO THROUGH THE LATE AFTERNOON AND EVENING THERE IS ONLY A LOW PROBABILITY OF ISOLATED-SCATTERED CONVECTION ACROSS THE EXTREME EASTERN PORTION OF THE PANHANDLES WITH BETTER CHANCES OUT OF THE FORECAST AREA ACROSS WESTERN OKLAHOMA. IF THE ABOVE ASSESSMENT IS MISPLACED SLIGHTLY EAST THAN ANY STORM THAT DOES DEVELOP ON OUR SIDE OF THE STATE LINE WOULD HAVE THE POTENTIAL TO BECOME SEVERE DUE TO MODERATE INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR OF AROUND 30 KNOTS FOR STORM ORGANIZATION/PERSISTENCE. LARGE HAIL WOULD BE THE PRIMARY THREAT INTO THE EVENING GIVEN STEEP MID LEVEL LAPSE RATES OWING TO THE APPROACHING MID-UPPER LOW. WILL CONTINUE TO MONITOR TRENDS IN SURFACE OBSERVATIONS AND DRYLINE EVOLUTION THROUGHOUT THE AFTERNOON. FURTHER WEST OF THE DRYLINE...DEEP MIXING WILL OCCUR GENERALLY EAST OF THE AFOREMENTIONED BAND OF LOW-MID CLOUDS NOW ENTERING THE TEXAS PANHANDLE. CU FIELD IS INCREASING IMMEDIATELY AHEAD OF THIS. BASES SHOULD BECOME RELATIVELY HIGH AS MIXED LAYER DEEPENS THROUGH THE AFTERNOON. WITH FORCING FROM PREVIOUSLY MENTIONED VORT LOBE CONVECTION MAY BECOME DEEP ENOUGH FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF THE AREA LATER THIS AFTERNOON. IF CONVECTION BECOMES DEEP ENOUGH FOR CHARGE SEPARATION AND LIGHTNING...LIMITED INSTABILITY SHOULD PRECLUDE THE THREAT OF SEVERE THUNDERSTORMS. PROGNOSTICATIONS FROM THE HI-RES CONVECTION ALLOWING GUIDANCE INCLUDING THE HRRR AND TTU WRF SEEM TO LINE UP WELL WITH THE ABOVE THINKING. AS THE MID-UPPER LOW CONTINUES TO SHIFT EAST A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. MODEL GUIDANCE IS IN AGREEMENT IN AN EVOLUTION OF THE LOW INTO A MORE OPEN AND PROGRESSIVE WAVE THAT WILL BE EAST OF THE AREA BY TOMORROW AFTERNOON. AN AREA OF MOISTURE ON THE BACK SIDE OF THIS EVOLVING SHORTWAVE TROUGH FAVORABLY TIMED WITH PEAK HEATING SHOULD BE ENOUGH FOR EXTENSIVE CUMULUS DEVELOPMENT DURING THE AFTERNOON POSSIBLY ENOUGH FOR BROKEN SKY CONDITIONS ESPECIALLY ACROSS THE EASTERN PORTION OF THE AREA. DEPTH OF CONVECTION IN ROUGHLY THE NORTHEAST THIRD WILL NEED TO BE MONITORED AS IT MAY BECOME SUFFICIENT FOR A FEW SHOWERS GIVEN RESIDUAL COOL MID LEVEL TEMPERATURES AND RELATIVELY HIGH TQ INDEX VALUES. ADJUSTED LOW POPS ON SUNDAY AFTERNOON TO EXTEND A BIT FURTHER SOUTH AND WEST TO ACCOUNT FOR THIS. EARLY NEXT WEEK A SPLIT UPPER FLOW PATTERN WILL EXIST WITH STRONG PERIODICALLY PERTURBED WESTERLY SOUTHERN BRANCH JUST SOUTH OF US AND NORTHWESTERLY NORTHERN BRANCH ACROSS THE CENTRAL PLAINS. MEAN RIDGING WILL BE PRESENT OVER THE WESTERN STATES. GRADUALLY INCREASING 500 MB HEIGHTS AND A SLIGHTLY MORE AMPLIFIED PATTERN WILL EVOLVE THROUGH THE WEEK ESPECIALLY AS ANOTHER CLOSED LOW DEVELOPS AND DEEPENS OVER THE SOUTHWESTERN CONUS BY THURSDAY. AS THIS MOVES EAST THIS WILL PROBABLY RESULT IN ANOTHER CONVECTIVELY ACTIVE PATTERN FOR THE LATTER HALF OF THE WEEK. AS IS TYPICALLY THE CASE AT THAT TIME RANGE MODEL GUIDANCE DIFFERS IN TIMING AND AMPLITUDE BUT THE SIGNAL IS THERE FOR A SCENARIO FAVORING A NORTH/WEST SURGE OF LOW LEVEL MOISTURE AND FORCING FOR ASCENT RESULTING IN ABOVE CLIMO PRECIPITATION PROBABILITIES AND THE POSSIBILITY OF SEVERE THUNDERSTORMS BY MID AND ESPECIALLY LATE WEEK. EVEN BEFORE THEN THERE WILL BE A FEW OPPORTUNITIES FOR PRECIPITATION EARLIER IN THE WEEK AS DIFFICULT TO RESOLVE SMALL SHORTWAVE TROUGHS WITHIN MEAN WEST-NORTHWESTERLY FLOW CROSS THE AREA. CONVECTION MAY EMANATE FROM THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO AND MOVE INTO THE PANHANDLES LATE MONDAY AND AGAIN LATE TUESDAY...ALTHOUGH THIS FORECAST WILL BE LESS DETERMINISTIC WITH TIMING OF HIGHER PROBABILITIES OF PRECIPITATION AND MORE BROAD BRUSH GIVEN INHERENT UNCERTAINTIES OF THIS TYPE PATTERN. BRB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/06
Hazardous weather outlook, Apr 18, 8:19 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 819 PM CDT SAT APR 18 2015 OKZ001>003-TXZ001>020-191330- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 819 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INTERMITTENT THUNDERSTORM CHANCES WILL EXIST ACROSS PORTIONS OF THE PANHANDLES MONDAY THROUGH FRIDAY. SOME THREAT FOR SEVERE STORMS MAY RETURN DURING THE LATTER HALF OF THE WEEK. LOW TEMPERATURES COULD FALL INTO THE MID 30S ACROSS PARTS OF THE PANHANDLES SUNDAY NIGHT...POSSIBLY LEADING TO A LIGHT FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:20 PM CDT | Special Weather Statement | AMA | Potter | 40 min |
| Apr 19, 2:53 PM CDT | Frost Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 10 more | 18 hr |
Nearby
Wind Advisories in Texas, 2015Wind Advisories in Oklahoma, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.